Vitamin d levels more than 100ng/ml


I was taking vitamin D supplements for 2 months when i was deficient (10ng/ml) . I started getting pains and twitching and tested again and found out that its now 109ng/ml. Which according to doctor is more than normal.

I was wondering how much time it would take to make it normal if i dont take any vitamin D at all through food or supplements or sunlight? I dont have any problem except these masculer pains. I am also planning to take low calcium diet. I will talk to Doctor about this.

23 Replies

  • Everyone is individual - so the D level may go down quickly or if you are fortunate - slowly ! What dose were you taking ? Maybe a good idea to reduce to a maintenance dose to keep you topped up if appropriate !

    Muscle pains - how is your B12 ? Sometimes nerve endings can be affected by low B12.

    Scroll down for the list of signs and symptoms....

  • ..don't forget to also take VitK2 - so the additional Calcium that is produced ends up in the right place - your teeth and bones. Not in your bloodstream :-)

  • My vitamin B12 were low but now there are on right track. Lets see how its goes. Will wait for a month to see if it goes away by taking some vitamins.

  • ...what level are you aiming for ? B12 needs to be at the top of the range and Sally Pachlok says around a 1000 to prevent cognitive decline :-0

  • Its only around .214

  • Gosh that is VERY LOW ! What are you taking ?

  • Sorry i have corrected it. Its 214.

  • How much B12 are you taking ? Anything under 500 can be the cause of neurological symptoms....

    Did you manage to look at the website I posted earlier about B12 ? - lots to read and learn :-)

  • I looked at it. i am taking combinations (Ascorbic Acid/Vitamic C,Calcium Pantothenate,Folic Acid,





    Vitamin B12


    from 2 weeks. It has improved.

  • If that is a B Complex then there will not be enough B12 in it !

  • I will talk to my doctor about it. She will prescribe another. Otherwise i will take something over the counter after consulting her.

  • Its 15mcg i think.

  • hi Marz how much vitamin is safe to take?

    my doctor told me to take it . i am having muscule twiching

  • Are you referring to B12 ? Depends how low you are. Jarrow Methylcobalamin do lozenges in 1000mcg and 5000mcg. Keep them under the tongue until they dissolve. Also take a GOOD B complex to keep all the"B''s in balance. One with Folic Acid which works with the B12 in the body to hold it there longer....

  • I am taking 1000mcg now but not sublingual. Should i change it to sublingual?

  • Avrindkrao -It's better absorbed that way if you have low stomach acid or absorption issues....

  • sorry marz, i really meant vitamin D :)

  • ...dose lahainaKat according to your results. 4/5000 IU''s are suggested as a good maintenance dose....

  • My endo was very happy with my D3 level at 104. To much D usually results in headache, stomach pains, nausea and suppressed appetite because of calcium build up. Doesn't sound like your symptoms.

  • Yeah, thats what i am thinking. I have only muscle pain thats all. Even no doctor has been able to find out whats the problem except i had Vitamin D deficiency which is fine now.Everything in blood test was normal.

  • Arvindkrao, 50ng/ml is optimal, 109ng/ml is in the possibly toxic range. As a rule of thumb levels halve every 60 days when you stop supplementing. There's no need to change diet or avoid sunlight.

    The main consequence of vitamin D toxicity is a buildup of calcium in your blood (hypercalcemia), which can cause poor appetite, nausea and vomiting. Weakness, frequent urination and kidney problems also may occur. Treatment includes the stopping of excessive vitamin D intake.

  • Yes for me according to my age it should be 100 at max. but it is toxic. But doctor said not to worry. if it halves every 60 days as you say then it should come in normal range within a week or two at max. Thats seems hopeful :)

  • Arvindkrao, it should come in normal range about 60 days after you stop supplementing.

You may also like...